|Online since 2002|
Nexium Side EffectsIf you've used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: 61-year female with leg pain
I am a 61-year female who has been very healthy until two months ago, when on two occasions, I began experiencing heart attack like symptoms, along with shortness of breath and severe tightness in chest area between my breasts. Each time I went to the hospital emergency room and was admitted and underwent a complete series of heart tests. My heart was found to be sound. But I was diagnosed with Vasa Vagal syndrome. During the first occasion, I also experienced a minor stroke, which left no damage, however I was placed on Lotrel 10/20 once a day, which is controlling my blood pressure very well. I was also placed on Plavix 75mg per day and I take Zocor 10mg at bedtime.
The cardiologist suspected GERD and prescribed Prevacid (which did not stop the burning) for one week while I waited for an appointment with a gastroenterologist. The gastro doctor replaced the Prevacid with Zegerid 40 mg, twice a day, which stopped the burning, but caused nausea, and a noted change in my bowels. The gasto doctor performed an endoscopy and ultra sound last week and he informed me yesterday that I have a hiatal hernia and GERD, both of which I will have to learn to live for the remainder of my life. He also believes I may have IBS and has scheduled a colonoscopy during the next two weeks. He prescribed Bentyl 10mg to help with the IBS symptoms and started me on Nexium 40 (once a day) and Citrucel that afternoon and I experienced no problems and I ate nothing after 5:00 p.m.
I took the Nexium again early this morning prior to breakfast and within 90 minutes I experienced extreme dry mouth, shortness of breath, nausea and was sick to the stomach for most of the morning. I also experienced pain and sensations in the joints behind both knees. Upon reading the pharmacy warnings I was hesitant to take the Bentyl because it warned not to take the drug if you have high blood pressure, shortness of breath and GERD, among other things.
I spoke to the pharmacist about the concerns and was advised to take the Bentyl for the stomach sickness and see what happens, so I took the first dose of Bentyl around Noon. Most of the pain and sickness subsided about an hour later and I began to feel somewhat better. The pharmacist also suggested that I take the Nexium with food instead of one hour before meals. It is possible that the problems/sickness occurred because I took the Nexium on an empty stomach, or took this morning's dose before waiting a full 24 hours. Also, is it possible any of the other meds I'm taking have a bad interaction with the Nexium. A friend told me the leg pains could have something to do my bowel problems, sounds far fetched, but could that be true? Any light you can shed on any of this is appreciated. Thank you,
AskDocWeb: Leg pains can accompany several bowel problems so it is not so far fetched as it may at first seem. A few of the other medical conditions and diseases that can cause leg pain as a symptom include:
Subj: On a roller coaster
I was on Nexium for about 5+ years. I gained about 60 lbs., memory issues, had serious anemia, and now I have a fatty liver and gallstones. I've been trying to wean myself off of it for months. I am down to about 1 pill every week to 2 weeks. I did it by changing my diet. There is a book that came out in the 80's called "Fit For Life". Weaning myself off of it took time and was painful. I am starting to believe that if you take a pill for 1 thing, 3 years later you need something else, by the time we reach 60 - we are on 12 medications. Try losing weight and stay thin - I feel like I am on a roller coaster.
Subj: Stomach bleeding?
Can Nexium cause stomach bleeding? I am a chronic sufferer of GERD and my doctor prescribed me Nexium about 3 months ago. Since starting on Nexium, I get bleeding when I pass motion. The blood comes after the stool has cleared, which suggests that the bleeding is occurring high up in the GI tract, possibly in the stomach. The bleeding stops when I stop taking Nexium but of course the acid reflux will return and I have to take it again. That's when the bleeding starts again. Is it possible that Nexium could somehow causing the bleeding?
AskDocWeb: That is not likely, research has shown that the risk of bleeding is reduced in patients that take a Nexium.
Subj: Effect of Nexium
I've recently started this medicine. I had been on Protonix, but it was giving me pretty severe nausea for most of the day. How soon would I be able to tell if Nexium is also having this side effect? I know the intended effect of Nexium can take a few days to have work, but are side effects more immediate to notice?
AskDocWeb: Sometimes adverse reactions (although rare) happen quickly but when side effects do show up they typically occurs within days.
Subj: Yellow stools?
Have you ever heard of nexium causing "yellow" stools or pancolitis?
AskDocWeb: Yes on the Yellow stools, that is not a concern. We found no evidence that Nexium would cause any kind of colitis.
Subj: Chest pain and back pain?
I began taking Nexium 6 days ago for erosion in my esophagus. The day after I started it, I had a burning pain right in the middle of my breasts. It scared me, as I thought it might be a heart attack. It went away, though, and came back again two days later. That night, I went to the ER where they concluded it was not a heart attack by doing an EKG and chest x-ray. The ER doctor said that sometimes when beginning Nexium (or other meds,) the nature of the pain you're having can change. I wasn't having any pain before, but I sure am now! Also, my back has begun hurting in the very center, just below my shoulder blades. Could these really be related to the Nexium?
AskDocWeb: Yes, Nexium known to cause both chest pain and back pain in some patients although the manufacturer does not say what percentage of users experience pain in those areas.
Subj: Disoriented, vertigo and fog
I was prescribed 40 mg a day for gastritis and after seven days began to feel disoriented, vertigo and a cloudy fog in my head. Nexium cleared up the symptoms from the gastritis but I was sent to the hospital last night with the same vertigo, flushing, extreme diarrhea.
Subj: Symptoms scare me
I have been on Nexium 20mg for about 3 weeks. I have been experiencing dizziness. I am a runner and I have also experienced shortness of breath while running which I have never felt before. My heartburn has gone away, but the other symptoms scare me.
Subj: Joint pain in hips and knees
In reading all the symptoms Nexium users have written about I also experience several of them. First and most prevalent is joint pain; in my hips and knees. I have been taking the 40-mg dose for over 2 years. I've only recently began to think that maybe the Nexium is causing some of the problems. As with many drugs Nexium is usually very effective for what it was designed for; however, there are many side effects and I agree with some other Nexium users that the side effects are GREATLY understated. Forums such as this one are very helpful for the health of the general public. We cannot depend on the drug companies and physicians (whose expertise is usually limited to their PDR and what pharmaceutical sales reps tell them about their drugs)for information on drug effects, intended and unintended. I definitely believe there are serious side effects with Nexium and I have stopped taking it. Hopefully the side effects are not permanent and have not caused serious irreversible problems. Thanks for the site.
Read more feedback about Nexium.
Report - 14 - 15 - Page 16 - 17 - 18 - 19 - Last Page 66
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2008 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.